Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 79, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 29, 2006, 7:46 PM MDT for Baca County, Colorado. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2006, 7:46 PM MDT (01:46 UTC)
- Expired
- Jun 29, 2006, 8:31 PM MDT
- In force
- 45 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Baca County, CO
The radar
The Pueblo radar (KPUX), 175 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 7:49 PM MDT | HAIL 1 | 12 Sw Pritchett, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.8 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3292 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 300146 SVRPUB COC009-300245- /O.NEW.KPUB.SV.W.0079.060630T0146Z-060630T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 746 PM MDT THU JUN 29 2006 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL BACA COUNTY IN SOUTHEAST COLORADO... * UNTIL 845 PM MDT... * AT 742 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF PRITCHETT...OR 43 MILES NORTHWEST OF BOISE CITY...AND MOVING SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME WEST CENTRAL BACA COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3721 10283 3735 10297 3727 10306 3705 10306 $$
3 follow-up statements
000 WWUS55 KPUB 300156 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 755 PM MDT THU JUN 29 2006 COC009-300245- /O.CON.KPUB.SV.W.0079.000000T0000Z-060630T0245Z/ BACA CO- 755 PM MDT THU JUN 29 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT FOR WEST CENTRAL BACA COUNTY... AT 751 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER EXTREME WEST CENTRAL BACA COUNTY...OR 14 MILES SOUTHWEST OF PRITCHETT...MOVING SOUTHWEST AT 10 MPH. AT 749 PM THE PUBLIC SAW 1 INCH DIAMETER HAIL 12 MILES SOUTHWEST OF PRITCHETT. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3721 10283 3735 10297 3727 10306 3705 10306 $$
000 WWUS55 KPUB 300207 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 807 PM MDT THU JUN 29 2006 COC009-300245- /O.CON.KPUB.SV.W.0079.000000T0000Z-060630T0245Z/ BACA CO- 807 PM MDT THU JUN 29 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT FOR WEST CENTRAL BACA COUNTY... AT 803 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER EXTREME WEST CENTRAL BACA COUNTY...OR 17 MILES SOUTHWEST OF PRITCHETT...MOVING SOUTHWEST AT 15 MPH. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3721 10283 3735 10297 3727 10306 3705 10306 $$
000 WWUS55 KPUB 300231 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 831 PM MDT THU JUN 29 2006 COC009-300241- /O.CAN.KPUB.SV.W.0079.000000T0000Z-060630T0245Z/ BACA CO- 831 PM MDT THU JUN 29 2006 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR WEST CENTRAL BACA COUNTY... THE IMMEDIATE THREAT OF SEVERE WEATHER HAS ENDED. HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA. LAT...LON 3721 10283 3735 10297 3727 10306 3705 10306 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 1:43 PM MDT, 6 hours 3 minutes earlier.
Area forecast discussion, Jun 29, 1:43 PM MDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 143 PM MDT THU JUN 29 2006 .SHORT TERM... (TONIGHT AND FRIDAY) QUITE A BIT LESS CONVECTION SO FAR TODAY...THANKS IN PART TO LACK OF ANY STRONG SHORTWAVES MOVING THROUGH THE FLOW. ISOLATED THUNDERSTORMS ARE JUST STARTING TO DEVELOP ACROSS THE MOUNTAINS AROUND 19Z. SATELLITE SHOWS CU DEVELOPING ALONG THE CONVERGENCE BOUNDARY EXTENDING FROM 30 MILES SOUTHEAST OF KLAA...TO NEAR KIM...THOUGH SO FAR CLOUDS LOOK FAIRLY SHALLOW IN VIS IMAGES...AND DEW POINTS ACROSS BACA COUNTY ARE RUNNING A BIT LOWER THAN NAM-WRF HAD INDICATED. FOR TONIGHT...CONVECTION SHOULD DIMINISH QUICKLY AFTER SUNSET WITH LACK OF ANY STRONG FORCING ALOFT. KEPT HIGHEST POPS OVER THE MOUNTAINS AND ALONG THE SOUTHERN TIER IN THE VICINITY OF THE BOUNDARY. RIDGE OF HIGH PRESSURE REMAINS OVER THE AREA FOR TOMORROW WITH FLOW ALOFT BECOMING MORE WESTERLY ADVECTING WARMER TEMPS INTO THE REGION. THIS WILL BRING A RETURN OF MID TO UPPER 90S ACROSS THE SE PLAINS...WITH 70S AND 80S FOR THE MTS/HIGH VALLEYS. MAIN PV LOBE ACROSS NV APPEARS TO STAY JUST WEST OF THE AREA ON FRIDAY AS IT SLOWLY TRANSLATES EASTWARD...SO ONCE AGAIN APPEARS THERE WILL BE LITTLE SYNOPTIC FORCING TO ENHANCE TSTORM COVERAGE. THOUGH WITH AFTN HEATING...ENOUGH MOISTURE WILL REMAIN FOR ISOLATE AFTERNOON THUNDERSTORMS OVER THE MOUNTAINS. LITTLE CHANGES NEEDED TO GRIDS. MAIN CHANGE WAS TO TWEAK DOWN DEW POINT GRIDS. -KT .LONG TERM... SATURDAY THROUGH THURSDAY MAIN CONCERN IS ON COLD FRONTAL PASSAGE FOR SATURDAY SATURDAY: LOTS TO THINK ABOUT ON THIS DAY WITH WRF MODEL FORECASTING A COLD FRONT PASSAGE ACROSS PALMER DIVIDE 12-15Z THEN PUSHING SOUTH THROUGH THE AFTERNOON. THIS WILL HAVE AN IMPACT ON TEMPERATURES FOR SURE AND PRECIPITATION POSSIBILITIES. CONSIDERING THE PIKES PEAK HILL CLIMB ON SATURDAY THIS PUTS EVEN MORE EMPHASIS ON THIS FORECAST PERIOD. FOLLOWED THE WRF TIMING FOR FRONTAL PASSAGE. INCREASED WINDS AND LOWERED THE TEMPS OVER EASTERN PLAINS AND EAST SLOPES THROUGH THE DAY. LOOKS LIKE THE COOL SURGE WILL AFFECT EASTERN SLOPES AND PLAINS SO LEFT THINGS ALONE OVER THE WEST. POP AND WEATHER GRIDS SHOWING CHANCE -TSRA WITH HIGHER POPS OVER PIKES PEAK REGION AND HIGHER TERRAIN. THIS LOOKED REASONABLE. AS THE BOUNDARY PUSHES SOUTH WRF DEVELOPS EASTERLY COMPONENT THROUGH 700 MB AND COOLS 700 MB TEMPS BY 8 DEGREES C FOR THE 18-00Z PERIOD. ANYWAY HELD ONTO CHANCE POPS FOR NOW BUT COOLED TEMPS AND UPPED WINDS. SUN-THU...RIDGE OVER SOUTHWEST U.S. CONTINUES TO OSCILLATE SPREADING EAST TO DRY US OUT THEN GETS PUSHED BACK BY THE WAVES RIPPLING ALONG THE FLOW TO OUR NORTH. GFS TRYING TO DEVELOP SOME SORT OF MCS ALONG ANOTHER BOUNDARY FOR TUESDAY. NOT A LOT OF CONFIDENCE WITH THIS SCENARIO SO LEFT WARM TEMPS AND LOW POPS FOR SUNDAY AND MONDAY. MODELS SUGGESTING ANOTHER BOUNDARY FOR MID WEEK. STILL ALOT OF TIMING UNCERTAINTIES SO HELD ON TO EXISTING GRIDS. DID SOME MINOR TWEAKING TO DEWPOINTS AND WINDS ON TUESDAY AND WEDNESDAY. -WF && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 31/21
Hazardous weather outlook, Jun 29, 6:35 AM MDT, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 635 AM MDT THU JUN 29 2006 COZ058>089-093>099-301245- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 635 AM MDT THU JUN 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE HIGH TERRAIN AND ADJACENT PLAINS THIS AFTERNOON...CONTINUING THROUGH THIS EVENING. THREATS FROM STORMS TODAY INCLUDE GUSTY WINDS TO AROUND 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREATS FROM ANY STORM THAT DEVELOPS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO AROUND 40 MPH. SOME OF THE STRONGER STORMS MAY PRODUCE SMALL HAIL UP TO 1/2 INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Jun 29, 7:41 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
741 PM MDT THU JUN 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL 6 NE PRITCHETT 37.43N 102.78W
06/29/2006 M1.00 INCH BACA CO PUBLIC
0709 PM HAIL 6 NE LAMAR 38.14N 102.54W
06/29/2006 M0.88 INCH PROWERS CO PUBLIC
0730 PM HAIL 6 N LAMAR 38.17N 102.62W
06/29/2006 M1.00 INCH PROWERS CO TRAINED SPOTTER
&&
MNThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 6:21 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 84 min |
| Jun 29, 6:38 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 97 min |
| Jun 29, 7:59 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 2 hr |
| Jun 29, 10:00 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 52 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.